MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; SURG, EN

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; SURG, EN
Model Number A60800A
Medical Device Problem Codes Material Deformation (2976); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and repair.The investigation is still in progress.Therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects.Check the function of all devices.And have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported to olympus, that during the operation.It became impossible to grasp with abnormal noise.Completed by replacing with similar equipment.No health hazard to patient.The shaft of the unit was separated from the moving part of the jaw and did not interlock with the handle operation.Checked the shaft for deformation.Fracture surface was not visible.No additional information has been obtained at the moment.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrections to the following fields: b1, b2, h1.This supplemental report is being submitted to provide clarification to the following fields: b5, d10, g2, h6.
 
Event or Problem Description
It was also stated that the at the time of the report, the hospital could not confirm the parts had not been retained in the patient, and it was being treated as if the devices had fallen into a body cavity.Additional information was requested multiple times, but was not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, the shaft defect is attributable to excessive force.Also, it can be assumed that the reported abnormal noise has no relation to the deformation of the shaft.This supplemental report includes a correction to d4 and g2.Also, new information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction with information inadvertently left out (b5 and h4).
 
Event or Problem Description
This event involved 3 devices.Patient identifier (b)(6) is for the jaws "hiq+", 5 x 330 mm, grasping forceps, croceolmi.Patient identifier (b)(6) is for the shaft "hiq+", 5 x 330 mm.Patient identifier (b)(6) is for the handle "hiq+", ergo s, unipolar.

Brand Name
SHAFT "HIQ+", 5 X 330 MM
Common Device Name
SURG, EN
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16882111
Report Number9610773-2023-01229
Device Sequence Number20698164
Product Code HET
UDI-Device Identifier04042761009843
UDI-Public04042761009843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60800A
Device Catalogue NumberA60800A
Device Lot Number21814-0023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/12/2023
08/04/2023
09/01/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/11/2023
08/14/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE "HIQ+", ERGO S, UNIPOLAR ¿ LOT 21702-0007.; JAWS "HIQ+", 5X330MM,GRASP FORCEPS-LOT 21Z02-014.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown